Benadryl Injection

USER REVIEWS

Comment from: Cynthia M.25-34on Treatment for less than 1 month Published: October 09

I got Benadryl IV for itching from Dilaudid. It caused uncommon side affect of burning in my IV site and blood vessels because it was pushed too fast and undiluted. Also, while speaking to the nurse, the benadryl literally took my breath away. My chest tightened, and I couldn't breathe or speak for a few seconds. I lost my voice for a few seconds and felt my heart race. It felt like something had sucked all the air in my lungs and I could not take a breath for a few seconds, and my blood rushed to my head. It's very scary. My blood vessels near the IV injection site turned bright red and burned so bad, like a chemical burn, that I couldn't stand it. I yelled to the nurse,"normal saline! Quick!" It was at a 10/10 pain. It took a few hours for the red streaks and pain on my arms to go away. Now I make sure it's diluted and slowly administered. The bronchial spasms were puzzling to all the medical staff. It does provide a euphoric feeling and help diminish pain so I could see how it can be addictive if you allow it to be.

Comment from: 19-24on Treatment for less than 1 month Published: June 26

I had a very bad case of hives with no apparent cause, and they covered the entirety of my body, including my lips and face. Finally I couldn't handle the itching and pain in my feet, hands, and lips anymore. I went to my doctor who gave me an IV and gave me a dose of this as well as a steroid. I was given 50 mg of the benadryl and it started working right away- as well as making me very tired, and a side effect they hadn't seen before- I was giggly for about five minutes. Now the itching is at a minimum and I was prescribed Atarax and Prednisone for management. I feel and work much better after that IV- even though I'm a little tired, it's a lot easier to focus than if your whole body constantly itches, even when you're taking over the counter Claritin and Benadryl. You do have to get it via prescription or in an IV, so it's hard to get your hands on.

Comment from: Young and cured25-34on Treatment for 1-6 months Published: October 13

I'm a cancer patient and I've been fighting Hodgkin's disease lymphoma and part of this disease is itchiness of the skin and during treatment nausea and vomiting. I take plenty other medication while at home and in the hospital, including very strong pain medication like dilaudid 2mg which is suppose to be the strongest for patients. It's not ver strong to me, but I feel like benedryl is better and I would like to be able to have it at home thru injection. I haven't asked but I will.. I'm not sure if it's habit forming like ppl are claiming because once I'm released from the hospital I don't have withdraw from it or anything. Great drug.

Comment from: Kitten121225-34on Treatment for 1-6 months Published: August 18

I take it IV 1ml/10mls saline. Pretty much every time it causes my heart to start pounding. It freaks me out but every medical person I've told thinks its weird and says they've never heard of that before : /

Comment from: Painsucks155-64on Treatment for 10+ years Published: October 30

I suffer from RSD/CRPS, a severe pain syndrome and because it affects my autoimmune system, I get yearly MRSA/CELLULITIS infections. The only antibiotic I can tolerate, is IV Vancomycin, along with the IV Benadryl to stop what is called the "Red Man Syndrome" where it causes people to become red all over. It stops that reaction, along with the nausea and pain from the RSD/CRPS. I call it my wonder drug since I can't take Anti-Cholinergenic meds, such as Droperidol, Compazine or Phenergran as they induce what is called an Anti-Cholinergenic Drug Induced Pyschosis. Not a fun side effec. You don't know who you are, where you are, you become Psychotic, imaginaing anything and everything and it's like every nerve fiber is on fire due to the RSD/CRPS. Many medical personnel feel it is addictive, although it is only an anti-histamine. I don't get a high off of it, nor even feel it, it just stops my nausea and helps my pain significantly. All I can do is taste it when it's given IV and it tastes horrible. I wish I could break the stigma of it being addictive.

Comment from: janpan465-71on Treatment for less than 1 month Published: August 13

Nurse in ER gave 25mg IV Benadryl for Vanco severe skin reaction...told her I was sleepy...sent me home within 20 min...I drove self...Went immed. to sleep at home DANGEROUS and I'm a nurse

Comment from: Bugs65-71on Treatment for 1-6 months Published: November 01

Caused trouble swallowing - lump in throat

References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors